MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an ureteroscopy using a universa soft ureteral stent set.The attending physician tried to remove the device from the patient when the tether broke.The physician indicated he was not familiar with the tether on this device but he was more familiar with the braided tether.The physician was able to remove the stent but by using a grasper and was able to finish the procedure.No unintended sections of the device remain inside the patient¿s body nor did the patient experience any additional procedures or adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one universa soft ureteral stent was returned for investigation without any identifying lot or rpn number.Visual inspection noted the tether is severed and pulled out of the stent.The stent is intact and measures 24 in length.Tether severed on one side 30.6 cm from the knot.The total working length approximately 41-43 cm from the knot.Evaluation of the returned device confirmed the reported issue.Monofilament tethers are designed to fail to protect the stent from damage and the patient from harm resulting from excessive stress caused by the tether.A definitive root cause was not able to be determined.A review of the device history records for this product revealed no non-conformances during the manufacturing process.A review of complaint history for this product/lot number combination revealed there have been no other complaints received for lot number 7445524.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Additional Manufacturer Narrative
The event is currently under investigation.A final report will be send upon conclusion.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6295842
Report Number1820334-2017-00220
Device Sequence Number853051
Product Code FAD
UDI-Device Identifier10827002233833
UDI-Public(01)10827002233833(17)191115(10)7445524
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUSH-726-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by Manufacturer01/11/2017
09/15/2017
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date09/05/2017
09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;